MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER TUBE WITH CERAMIC BEAK

KARL STORZ SE & CO. KG INNER TUBE WITH CERAMIC BEAK
Model Number 27050XB
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The broken instrument was not returned for evaluation.During our investigation of the previous complaint mentioned in the event description of this report, we learned that inner tube was 3rd party repaired, as the ceramic beak was not of our manufacture.The most likely cause of the ceramic beak breaking is mechanical force.
 
Event or Problem Description
During our investigation of a complaint regarding an inner tube ceramic beak that broke off into a patient, we were informed by the facility that, allegedly, they had previous case during which a piece of the inner tube's ceramic beak broke off into the patient; the procedure was a right ureteroscopy, right retrograde pyelogram, laser lithotripsy, attempted ureteral stent insertion procedure.The hospital stated that the scrub nurse noticed the beak was missing a piece; the patient was x-rayed immediately and the broken piece was seen in the bladder and the surgeon retrieved it during the same procedure.They reported there was no harm to patient.

Brand Name
INNER TUBE WITH CERAMIC BEAK
Common Device Name
INNER TUBE WITH CERAMIC BEAK
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key8791511
Report Number9610617-2019-00061
Device Sequence Number19327315
Product Code FBO
UDI-Device Identifier04048551078167
UDI-Public4048551078167
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K943668
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050XB
Device Catalogue Number27050XB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight117